Post Ria a few weeks into levo

Hi I have never been a person to suffer from cold feet. I am on 50mg levo times two a day. they forgot to tell me to come off my beta blockers once on it and my heart rate went as low as 51. since then am having a real struggle.Geart seems to be suffering. I never feel there is enough air. I wanted to ask has anyone eve had freezing cold feet and lower legs. my legs feels os odd since starting this treatment. i feel far far more ill now than i ever did overactive and on thyroid suppressants.

6 Replies

oldestnewest
  • I'm sorry you are suffering and it is a pity that doctors do not warn people undergoing thyroid ops of some of the clinical symptoms which can occur.

    It is quite scary having symptoms you've not had before and after RAI to kill off your thyroid gland due to being hyper you are now hypothyroid. This means that feeling extremely cold is not unusual. In fact it is common.

    Ask your doctor to check your Free T3 as T3 is the active hormone we require to raise our metabolism due to no thyroid hormones. That's why we're prescribed levothyroxine to try to restore it to normal but it isn't always so straightforward.

    You are on 100mcg of levothyroxine which doesn't seem to be sufficient at present. Normally, we stay on a particular dose for about six weeks with a new blood test in around 6 weeks.

    Your next blood test should be as early as possible, fasting, and don't take levo for about 24 hours before and take it afterwards. This allows the TSH to be higher as doctors are apt to diagnose us according to the whereabouts of the TSH which might cause us more problems.

    Always get a print-out of your blood test results, with the ranges for your own records and so that you can post if you have a query.

    If you've not had a Vitamin B12, Vit D, iron, ferritin and folate, ask for these to be checked too as we can be deficient.

    Others who've been hyper will comment .

    "I am not a medical professional and this information is not intended to be a substitute for medical guidance from your own doctor. Please check with your personal physician before applying any of these suggestions"

  • Thank you for your answer this is all helpful. I am not due for a bother blood test till the 21st december ,I feel right now as if my heart is really struggling. It is reassuring to know cold feet might be due to hypo as i defatted to thinking it might be heart related. Thew information re fasting and getting an early appt for the blood test is helpful

    I find that i completely run out of steam mid afternoon get headaches,not something i would often get before I also now have tinnitus all since i went hypo. I am going to take a note of all you have said, I do know my nod will not test or ever give t3 but i hope the gp will.

    Thanks again

    lee

  • sorry re typos i can spell really i can. I just am very tired got a headache and feeling rubbish, thats my excuse

  • What you can do till you have your appointment (not that they'll take notice but might). Take your pulse and temp every morning before you get out of bed (that's called Basal Temp test) then your temp and pulse a couple of times a day and make a record and I can see one was 51 for your heart. That is low and because our metabolism has not been raised sufficiently the blood cannot pump efficiently and that's why you feel your heart struggle.

    healthunlocked.com/thyroidu...

    Inform both your Endo and GP about your low temp/pulse (they may be completely unaware that these are clinical symptoms) so you can educate them at the same time and also you are getting more knowledge about your condition. This is only for your own info but you can mention to both that you (I am sure) will have a slower pulse and lower temp than when you were fit and healthy until you are on optimum of hormones and you understand they have to be raised gradually and also your body will feel warmer again.

    The aim of medication is to raise your pulse/temp. If your consultation is/has been longer than 6 weeks bring your appointment forward so you can get an increase more quickly.

    Ask your GP/Endo to add some T3 to your T4. If he is reluctant ask if he can test your Free T3 as that's the active hormone needed in all of your Receptor Cells and you believe if it is not towards the top of the range you cannot feel better.

    If your Endocrinologist is well trained and knowledgeable he will know about low pulse/low temp but some dont because they haven't been taught the clinical symptoms these days but the symptoms take priority over the whereabouts of the results. Some believe if they are anywhere in 'range' and you're still complaining that it's due to something else other than your thyroid hormones.

    [I]"I am not a medical professional and this information is not intended to be a substitute for medical guidance from your own doctor. Please check with your personal physician before applying any of these suggestions"

  • this is all excellent advice. one feels so alone with all this. my endo poured scorn on me when i asked if she would ever consider t3 or ndt but i can but try with the gp

  • You can give both a copy of the link below:-

    thyroiduk.org.uk/tuk/campai...

    It is due to the many patients who are not treated adequately, nor given options (which are available) and who are left to get on with their now disabling symptoms.

    One member has put her case to the Scottish Parliament and she had her thyroid gland removed. If your Endo or GP tell you not to look at the internet, tell them Thyriduk.org.uk is NHS Choices for advice/help.

    I have just looked at the site of the BTA and they state re RAI:-

    Sometimes the thyroid gland is a bit tender after treatment. This will usually clear up after a few days. A common longer term side-effect of radioactive iodine treatment is an under-active thyroid gland (hypothyroidism), but this can be identified early and treated with levothyroxine.

    (I would take this with a pinch of salt as in their guidelines there is no 'options' stated).

You may also like...